Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 19, 2013, 8:37 PM CDT for 4 counties in Iowa. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2013, 8:37 PM CDT (01:37 UTC)
- Expired
- May 19, 2013, 9:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Henry County, IA, Jefferson County, IA, Johnson County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:54 PM CDT | HAIL 1.75 | 6 Wsw Washington, IA | TIME ESTIMATED FROM RADAR. |
| May 19, 9:10 PM CDT | TSTM WND DMG | Washington, IA | CO-OP OBSERVER REPORTED 3 INCH DIAMTER TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:59 PM CDT | Tornado Watch | SPC | 8 hr |
| May 19, 8:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS53 KDVN 200137
SVRDVN
IAC087-101-103-183-200215-
/O.NEW.KDVN.SV.W.0035.130520T0137Z-130520T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT SUN MAY 19 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HENRY COUNTY IN SOUTHEAST IOWA...
NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 915 PM CDT
* AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPPOCK...
AND MOVING NORTH AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...WAYLAND...BRIGHTON...COPPOCK...RICHMOND...KALONA...
RIVERSIDE...HILLS...NOBLE...WASHINGTON AIRPORT...WEST CHESTER...
AMISH...SHARON CENTER AND FRYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4161 9182 4157 9149 4102 9165 4105 9188
TIME...MOT...LOC 0137Z 189DEG 28KT 4113 9175
HAIL...1.75IN
WIND...60MPH
$$
ERVIN4 follow-up statements
081
WWUS53 KDVN 200145
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT SUN MAY 19 2013
IAC087-101-103-183-200215-
/O.CON.KDVN.SV.W.0035.000000T0000Z-130520T0215Z/
WASHINGTON IA-JOHNSON IA-JEFFERSON IA-HENRY IA-
845 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HENRY...NORTHEASTERN JEFFERSON...SOUTH CENTRAL JOHNSON AND WASHINGTON
COUNTIES UNTIL 915 PM CDT...
AT 844 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPPOCK...AND
MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...RICHMOND...KALONA...RIVERSIDE...HILLS...WASHINGTON
AIRPORT...WEST CHESTER...AMISH...FRYTOWN AND SHARON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4161 9182 4157 9149 4102 9165 4105 9188
TIME...MOT...LOC 0145Z 189DEG 28KT 4118 9175
HAIL...1.50IN
WIND...60MPH
$$
ERVIN!370
WWUS53 KDVN 200150
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT SUN MAY 19 2013
IAC087-101-200200-
/O.CAN.KDVN.SV.W.0035.000000T0000Z-130520T0215Z/
JEFFERSON IA-HENRY IA-
850 PM CDT SUN MAY 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HENRY AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4117 9161 4116 9185 4161 9182 4157 9149
TIME...MOT...LOC 0150Z 189DEG 28KT 4122 9174
$$
IAC103-183-200215-
/O.CON.KDVN.SV.W.0035.000000T0000Z-130520T0215Z/
WASHINGTON IA-JOHNSON IA-
850 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JOHNSON AND WASHINGTON COUNTIES UNTIL 915 PM CDT...
AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPPOCK...AND
MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...RICHMOND...KALONA...RIVERSIDE...HILLS...WASHINGTON
AIRPORT...WEST CHESTER...AMISH...FRYTOWN AND SHARON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4117 9161 4116 9185 4161 9182 4157 9149
TIME...MOT...LOC 0150Z 189DEG 28KT 4122 9174
HAIL...1.50IN
WIND...60MPH
$$
ERVIN794
WWUS53 KDVN 200157
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT SUN MAY 19 2013
IAC103-183-200215-
/O.CON.KDVN.SV.W.0035.000000T0000Z-130520T0215Z/
WASHINGTON IA-JOHNSON IA-
857 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JOHNSON AND CENTRAL WASHINGTON COUNTIES UNTIL 915 PM CDT...
AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WASHINGTON...
AND MOVING NORTH AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...RICHMOND...KALONA...RIVERSIDE...WASHINGTON AIRPORT...
WEST CHESTER...AMISH...FRYTOWN AND SHARON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4123 9162 4121 9184 4161 9182 4156 9154
TIME...MOT...LOC 0158Z 189DEG 28KT 4128 9175
HAIL...1.75IN
WIND...60MPH
$$
ERVIN734
WWUS53 KDVN 200206
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT SUN MAY 19 2013
IAC103-183-200215-
/O.CON.KDVN.SV.W.0035.000000T0000Z-130520T0215Z/
WASHINGTON IA-JOHNSON IA-
906 PM CDT SUN MAY 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JOHNSON AND NORTHERN WASHINGTON COUNTIES UNTIL 915 PM CDT...
AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WASHINGTON...
AND MOVING NORTH AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...KALONA...AMISH...FRYTOWN AND SHARON CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4129 9161 4128 9184 4161 9182 4157 9160
TIME...MOT...LOC 0206Z 189DEG 28KT 4134 9175
HAIL...1.50IN
WIND...60MPH
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:14 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 19, 7:14 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 714 PM CDT SUN MAY 19 2013 .SYNOPSIS... ISSUED AT 322 PM CDT SUN MAY 19 2013 CONDITIONS COMING TOGETHER THIS AFTERNOON AND EVENING FOR A SEVERE WEATHER OUTBREAK AND TORNADO WATCHES ARE IN PLACE FOR LATE THIS AFTERNOON AND EVENING FOR ALL BUT THE EASTERN THIRD OF THE FORECAST AREA. THESE INGREDIENTS INCLUDE TEMPERATURES IN THE 80S...DEWPOINTS IN THE UPPER 60S TO LOWER 70S. MID LEVEL SPEED MAX ROTATING AROUND THE BASE OF A DEVELOPING UPPER LOW OVER THE PLAINS WILL INCREASE DEEP SHEAR AS IT APPROACHES THIS EVENING. NUMEROUS MESOSCALE OUTFLOW BOUNDARIES AND AN AXIS OF PRESSURE FALLS ALSO SIGNAL IMPENDING DEVELOPMENT OF STORMS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 322 PM CDT SUN MAY 19 2013 A SOMEWHAT SHORTENED DISCUSSION THIS AFTERNOON DUE TO DEVELOPING SIGNIFICANT WEATHER. FOCUS FOR BOTH SHORT TERM INTO THE EARLY PERIODS OF THE LONG TERM REMAINS ON THUNDERSTORMS AND POTENTIAL FOR SEVERE WEATHER. THIS AFTERNOON INTO THIS EVENING...THE INITIAL DEVELOPMENT WILL LIKELY BE ALONG A NORTH-SOUTH BOUNDARY BISECTING IA JUST WEST OF THE FORECAST AREA. AXIS OF PRESSURE FALLS FROM NE MO...ADJACENT W CENTRAL IL NORTHWARD INTO EASTERN IA SIGNALS AN AREA OF DESTABILIZATION IN THE CLEARING AND WAKE OF STORMS MOVING INTO SW WI. SEVERE STORMS INITIALLY OVER THIS AREA THIS EVENING WILL LIKELY TRANSITION INTO A LARGER MCS...EXITING TO THE EAST- NORTHEAST...FOLLOWING SYNOPTIC FORCING OF A SHORTWAVE LIFTING OUT OF THE CENTRAL PLAINS. AS MENTIONED IN PREVIOUS DISCUSSIONS...INGREDIENTS REMAIN IN PLACE FOR SEVERE WEATHER FOR MONDAY WITH THE ADDITION OF STRONGER DEEP LAYER SHEAR TO SUPPORT SUPERCELLS AND TORNADOES. THE FOCUS AND TRIGGER FOR STORMS WILL AGAIN BE CENTERED ON A MID LEVEL WAVE LIFTING OUT OF THE SOUTHWEST AND ITS INTERACTION WITH MESOSCALE BOUNDARIES. TEMPERATURES SHOULD AGAIN REACH INTO THE 80S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. SPC CURRENTLY HAS A SLIGHT RISK IN PLACE FOR DAY 2. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 322 PM CDT SUN MAY 19 2013 ALTHOUGH NOT AS IDEAL AS TODAY OR MONDAY...SEVERE WEATHER WILL AGAIN BE POSSIBLE TUESDAY AND SPC HAS A SLIGHT RISK OVER THE AREA FOR DAY 3. OTHERWISE...THE OVERALL TREND IN THE EXTENDED FORECAST IS TOWARD MORE STABLE...NOT AS WARM...AND DRIER WEATHER LATE WEEK AS THE PLAINS LOW WEAKENS AND MOVES OUT...REPLACED BY HIGH PRESSURE. MODELS CONTINUE TO DIVERGE SOME WITH HOW QUICKLY THE RIDGE MOVES OUT BY NEXT WEEKEND AND THE TIMING OF A WARM FRONT THAT MAY BRING RAIN CHANCES BY LATE SATURDAY AND ESPECIALLY SATURDAY NIGHT AND MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 642 PM CDT SUN MAY 19 2013 LOW PRESSURE STALLING OVER MN FOR THE NEXT FEW DAYS WILL KEEP ACTIVE WEATHER OVER THE AREA THROUGH MONDAY AFTERNOON. WE SHOULD SEE ANOTHER ROUND OR TWO OF THUNDERSTORMS THE REST OF THE TONIGHT OVER THE FORECAST AREA. THE BEST COVERAGE LATE THIS EVENING AND OVERNIGHT SHOULD BE WEST OF THE MISSISSIPPI RIVER. WE SHOULD SEE A BREAK IN THE STORMS LATE TONIGHT AND MONDAY MORNING. THEN STORMS SHOULD REDEVELOP DURING THE AFTERNOON WITH A THREAT OF SEVERE STORMS OVER THE ENTIRE AREA. DLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && AVIATION...DLF
Hazardous weather outlook, May 19, 3:55 AM CDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CDT SUN MAY 19 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 355 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY. SEVERE STORMS WILL BE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. THE MOST LIKELY FRAME FOR ANY SEVERE STORMS WOULD BE FROM 3 TO 10 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS OVER 60 MPH AND LARGE HAIL UP TO 1.5 INCHES. LATE TONIGHT...MORE THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS COULD AGAIN BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL OVER 1 INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY...THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA. AT THIS TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND ENOUGH FORCING THAT MAY BE FAVORABLE FOR SEVERE STORMS...MAINLY LATE MONDAY PM AND INTO THE OVERNIGHT HOURS. THE PRIMARY RISKS APPEARS TO BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A SECONDARY CONCERN LATE MONDAY AFTERNOON. TUESDAY...STRONG STORMS ARE POSSIBLE IN THE AFTERNOON THAT COULD PRODUCE SMALL HAIL AND GUSTY WINDS WITH MARGINAL...LOW END SEVERE STORMS POSSIBLE. WEDNESDAY...ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO LIMITED INSTABILITY. THE STORM PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 08/NICHOLS
In the hours before
Local storm report, May 19, 7:48 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
748 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 2 SSW MORRISON 41.79N 89.98W
05/19/2013 E55 MPH WHITESIDE IL TRAINED SPOTTER
&&
TGPLocal storm report, May 19, 7:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM LIGHTNING BURLINGTON 40.81N 91.12W
05/19/2013 DES MOINES IA EMERGENCY MNGR
GARAGE WAS STRUCK BY LIGHTNING AT 2640 S MAIN ST IN
BURLINGTON RESULTING IN A STRUCTURE FIRE.
&&
GROSSLocal storm report, May 19, 7:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL GALVA 41.17N 90.04W
05/19/2013 E0.75 INCH HENRY IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL REPORTS AROUND THE AREA. RELAYED
BY GALVA EZDA.
&&
TGPLocal storm report, May 19, 8:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND GST PROPHETSTOWN 41.67N 89.93W
05/19/2013 E50 MPH WHITESIDE IL TRAINED SPOTTER
DUST BEING BLOWN UP WITH BLACKOUT CONDITIONS ON HIGHWAY
30.
0749 PM TSTM WND GST 2 W USTICK 41.88N 90.04W
05/19/2013 E60 MPH WHITESIDE IL TRAINED SPOTTER
WIND GUSTS ESTIMATED TO BE 50 TO 60 MPH. ALSO PEA SIZED
HAIL.
&&
TGPLocal storm report, May 19, 8:10 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TORNADO 1 E ARGO FAY 42.00N 89.99W
05/19/2013 CARROLL IL EMERGENCY MNGR
CONFIRMED TORNADO HEADING NNE TOWARDS CHADWICK.
&&
GROSSLocal storm report, May 19, 8:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST STERLING 41.80N 89.69W
05/19/2013 M58 MPH WHITESIDE IL TRAINED SPOTTER
&&
TGPThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren, Washington | 38 min |
| May 19, 9:10 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 50 min |
| May 19, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 61 min |
| May 19, 9:45 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Keokuk, Van Buren, Washington | 45 min |
| May 19, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 48 min |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 47 min |
| May 19, 10:48 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Johnson, Linn | 57 min |
| May 19, 10:55 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Henry, Johnson, Louisa, Muscatine and 2 more | 50 min |
| May 19, 11:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Jones and 1 more | 38 min |
| May 19, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Des Moines, Muscatine, Scott | 56 min |
| May 19, 11:44 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 46 min |
| May 20, 6:26 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 49 min |
| May 20, 6:33 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.